MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 80MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 80MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 482319580
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after placing the nail with blocker, the screw head pull out was noticed.No adverse consequences to the patient has been reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the customer reported event was confirmed via visual inspection.The screw was returned in 2 pieces as the tulip was disengaged from the screw shank.The locking ring and the screw shank head were both deformed, indicating that the tulip head was over angulated in one direction until it eventually disengaged.Rod divot on the screw shank head indicates that the rod was not fully perpendicular with the screw when final tightening occurred.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The screw showed signs of tulip over angulation and suboptimal rod placement.The rod marking on the screw was at an angle, which is caused when the rod is seated in the tulip at an angle.The surgical technique calls for the rod to be perpendicular to the screw when being seated into the rod.The most likely root cause is the position of the rod caused additional torque to be applied to the screw which eventually caused the tulip to disengage.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 9.5 X 80MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7898487
Report Number3005525032-2018-00058
Device Sequence Number16564967
Product Code NKB
UDI-Device Identifier04546540598745
UDI-Public04546540598745
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482319580
Device Lot NumberB77154
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date09/21/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1